| Model Number |
FG100 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Codes |
Nerve Damage (1979); Insufficient Information (4580)
| Date of Event |
06/09/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A further clarification is needed to a type of injury and therefore a communication was sent to the customer in order to clarify the customer's allegation.A follow-up will be submitted once the investigation is completed.
Event or Problem Description
A customer reported to the swedish medical products agency, the following: "fg 200 has been put on so that wading is missing over area for n.The course of the peroneus over the ankle." "sensory impairment over the big toe and adjacent toe.Drop foot when inversion ability reduced." the customer reported in their report that the patient was using garment size fg200.However, lot number provided, indicates that the garment that was used was fg100.The difference between those two garments refer to foot size.Fg is smaller than fg200.Information along with pictograms regarding garments size, and how to apply the garments onto the foot are included in the product instruction for use, garment sizing and application guide, also garment has printing showing the size and proper application.The guidance and instructions for use are delivered to the customer with every garment delivery.The photographic piece of evidence provided shows that the garment was placed on the heel part of the foot, which is not in accordance to the product labelling.The foot garment has four flaps, two flaps are folded over the single flap on the top of the foot.The fourth flat goes around the heel.The customer stated that the garment was placed in a way, that the fourth flap was not around the heel.Additionally, in regards to comfort while using the garment, instructions state: ¿garment should be removed regularly to inspect the skin¿ ¿where appropriate, patients should be instructed in the proper use of the system, the purpose of therapy, and any problems that should be reported to the nursing staff¿ ¿garment should be removed immediately if the patient experiences tingling, numbness or pain¿.Arjo sales representative visited the customer to discuss the complaint.The customer agreed that the issue is related to handling errors.There was no product failure.Taking all the facts into consideration, the issue is considered user error with no other device performance issue.
Additional Manufacturer Narrative
Information provided by the customer are being analysed.At this point the information has not given additional light on the cause of the foot drop.The staff stated that the issue was known to them several months later and they were not in charge of the patient.A follow-up will be provided once the investigation is finalized.
Additional Manufacturer Narrative
Udi: (b)(4).The device is distributed outside the us and no gudid information exists.The reporter indicated in their report to the swedish medical products agency, that the care was provided between (b)(6).When the patient was on a return visit to the intensive care unit in (b)(6) 2024 (4 months later), the patient described loss of sensation over the big toe and the toe next to it, drop foot tendency and described memories of the foot cuff hurting.A report stated: "severely impaired health".The product has been discarded by the customer.The evaluation was not possible.A review of complaints showed that the reported issue is a singular occurrence.The foot drop is a sign of an underlying neurological, muscular or anatomical problem.There are several causes leading to foot drop: a peroneal nerve injury due to prolong pressure, various forms of muscular dystrophy, brain and spinal cord disorders.The most common cause is damage to the peroneal nerve, which controls the muscles that lift the foot.This can happen due to knee injuries, hip or knee replacement surgeries, or prolonged pressure on the nerve.The customer alleged that a foot drop could happen due to foot garment.The foot garment was applied to the patient's heel.The model number provided by the customer indicates that smaller garment was used (fg100), than indicated in the report (fg200).By looking at the provided photographic evidence, it has been concluded that the too small garment was used and applied incorrectly.It is possible that due to incorrect application there could be more pressure applied on the heel, however it is unlikely that this led to foot drop.The foot drop is caused by peroneal nerve damage, which is located behind the knee.The foot garment was placed on the heel therefore the peroneal nerve could not be damaged by the garment application.Peroneal nerve injuries may also cause pins-and-needles sensations, pain or weakness, this may explain the patient's feeling of loss of sensation over the big toe and the toe next to it.The calf hurting may also be explained by the peroneal nerve injury.However, this injury is not related to the garment and its application.Information along with pictograms regarding garments size, and how to apply the garments onto the foot are included in the product "instruction for use, garment sizing and application guide".Also garment has printing showing the size and proper application.The guidance and instructions for use are delivered to the customers with every garments delivery.The photographic piece of evidence provided shows that the garment was placed on the heel part of the foot, which is not in accordance to the product labelling.Additionally, in regards to comfort while using the garment, instructions state: ¿garment should be removed regularly to inspect the skin¿ ¿where appropriate, patients should be instructed in the proper use of the system, the purpose of therapy, and any problems that should be reported to the nursing staff¿ ¿garment should be removed immediately if the patient experiences tingling, numbness or pain¿.Arjo sales representative visited the customer to discuss the complaint.The customer agreed that the issue is related to handling errors.There was no product failure.Taking all the facts into consideration, the incorrect garment application is considered as solely the result of use error with no other device performance issue, the garment was used for treatment and currently available information indicates that there has been no garment-related serious injury.This report has been provided with an abundance of caution.After the scrutiny investigation conducted, it is considered that the injury reported is not related to arjo product.